Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 12, 2015, 1:13 PM MDT for 15 counties in Idaho. It took effect at Sep 13, 2015, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 1:13 PM MDT (19:13 UTC)
- In effect from
- Sep 13, 2015, 2:00 PM MDT
- Expired
- Sep 13, 2015, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS85 KPIH 121913 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 113 PM MDT SAT SEP 12 2015 ....RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... .AN UPPER LEVEL RIDGE IS BREAKING DOWN TODAY AND EXPECT MUCH STRONGER WINDS TO DEVELOP SUNDAY AFTERNOON WITH 20 TO 25 MPH SUSTAINED WINDS AND 30 TO 35 MPH GUSTS EXPECTED ACROSS FIRE ZONE 410. IDZ410-131200- /O.NEW.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 113 PM MDT SAT SEP 12 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
044 WWUS85 KPIH 130908 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 308 AM MDT SUN SEP 13 2015 IDZ422-425-132100- /O.EXA.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 308 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 422 AND 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 422. FIRE WEATHER ZONE 425. * WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-132100- /O.CON.KPIH.FW.W.0009.150913T2000Z-150914T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 308 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 410... * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...ISOLATED IN NORTHERN PART OF ZONE 410 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
396 WWUS85 KPIH 132001 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410...422 AND 425... IDZ410-422-425-140300- /O.CON.KPIH.FW.W.0009.000000T0000Z-150914T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 201 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410...422 AND 425... * AFFECTED AREA...FIRE WEATHER ZONES 410...422 AND 425. * WIND...SUSTAINED WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
520 WWUS85 KPIH 140304 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 904 PM MDT SUN SEP 13 2015 IDZ410-422-425-140415- /O.EXP.KPIH.FW.W.0009.000000T0000Z-150914T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 904 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING EXPIRED AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410...422 AND 425... WINDS HAVE DROPPED BELOW 30 MPH FOR THE SNAKE RIVER PLAIN AND BELOW 25 MPH FOR THE MOUNTAINS. HOWEVER...FIRE ZONE 410 ACROSS THE UPPER SNAKE RIVER PLAIN WILL CONTINUE TO HAVE WINDS AROUND 20 TO 25 MPH COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT THE NEXT SEVERAL HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:50 AM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Sep 12, 2:50 AM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MDT SAT SEP 12 2015 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE REMAINED POSITIONED OVER THE WRN STATES EARLY THIS MORNING AS THE PACIFIC STORM TRACK PUNCHED EAST THROUGH NRN CANADA. FURTHER SOUTH AND WEST...SUB-TROPICAL MOISTURE ASSOCIATED WITH SEVERAL WEAK DISTURBANCES WAS NOTED ROTATING NORTH AROUND THE WRN PERIPHERY OF THE HIGH. MODEL SOLUTIONS SHOW THIS MOISTURE ROTATING INTO SRN IDAHO SUNDAY MORNING HELPING TO SUPPORT/FUEL ISOLATED AFTERNOON/EVENING CONVECTION OVER THE CNTRL MOUNTAINS AND SOUTH-CNTRL HIGHLANDS. BOTH THE GFS AND NAM ARE A BIT MORE OPTIMISTIC REGARDING COVERAGE AND CHANCES THIS MODEL CYCLE AND THUS HAVE BUMPED PRECIP CHANCES UP SOME DURING THIS TIME FRAME. BY MONDAY...A PAC TROUGH BEGINS TO TAKE SHAPE OFF THE NW COAST WITH THE UPPER FLOW BECOMING MORE SOUTHWESTERLY AND MOIST. PRECIPITATION CHANCES INCREASE FAIRLY RAPIDLY MONDAY AFTERNOON INTO TUESDAY AS SEVERAL DISTURBANCES EJECT NE ACROSS THE REGION AMPLIFYING PRECIPITATION PRODUCTION ACROSS THE REGION IN THE MOIST SW FLOW. COOLER TEMPERATURES (20 DEG) ARE ALSO EXPECTED TO FILTER INTO THE REGION WITH EACH PASSING WAVE. NUMERICAL SOLUTIONS HAVE NOT BEEN ALTOGETHER CONSISTENT WITH THE EVOLUTION/DETAILS OF THE TROUGH BUT THE POTENTIAL IS FAIRLY HIGH SO HAVE BOOSTED PRECIP CHANCES HERE AS WELL. .LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. A THIRD DISTURBANCE EJECTS NE THROUGH THE REGION WEDNESDAY AS REINFORCING ENERGY DIGS INTO THE PAC NW COAST. THIS ENERGY EJECTS EAST THROUGH THE REGION THURSDAY WITH ANOTHER ROUND OF PRECIPITATION EXPECTED. PREVIOUS MODEL RUNS WERE SHOWING A BREAK IN THE ACTION WEDNESDAY WHEREAS THIS CYCLE IS NOT AS CLEAN. FRIDAY AND BEYOND...THE MAIN STORM TRACK LIFTS JUST NORTH OF THE REGION WITH LITTLE OR NO PRECIP ANTICIPATED AT THIS TIME AND SLIGHTLY MODERATING TEMPS THROUGH THE PERIOD. HUSTON && .AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD AS HIGH PRESSURE REMAINS IN PLACE. SOUTHWESTERLY AFTERNOON WINDS EXPECTED ACROSS THE SNAKE PLAIN...WITH SOME GUSTS AROUND 15 KTS POSSIBLE AT PIH AND IDA. AD && .FIRE WEATHER...HIGH PRESSURE IN PLACE OVER THE GREAT BASIN WILL ALLOW A FOR A CONTINUATION OF THE UNSEASONABLY WARM AND DRY WEATHER TODAY. WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE ANTICIPATED. EXPECT WINDS TO NUDGE UP SLIGHTLY OVER WHAT WAS EXPERIENCED ON FRIDAY...BUT SHOULD STILL REMAIN UNDER 20 MPH ACROSS SE ID. SOME INCREASE IN MOISTURE EXPECTED SUNDAY AS THE HIGH PRESSURE RIDGE BEGINS TO WEAKEN. ISOLATED SHOWERS AND THUNDERSTORMS ANTICIPATED...PARTICULARLY ACROSS THE SOUTHERN HIGHLANDS...CENTRAL MOUNTAINS...AND UPPER SNAKE HIGHLANDS. MIN RH VALUES EXPECTED TO GENERALLY BE IN THE 15 TO 20 PERCENT RANGE...SLIGHTLY HIGHER THAN SATURDAY. MAIN STORY SUNDAY WILL BE AN INCREASE IN WINDS WITH WIDESPREAD GUSTS IN THE 20 TO 30 MPH RANGE...WHICH COULD CERTAINLY EXCITE ANY EXISTING FIRE ACTIVITY. WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES ATTM...HOWEVER FIRE ACTIVITY MAY INCREASE DUE TO THE INCREASE IN WINDS AND CONTINUED LOW RH. MOISTURE WILL INCREASE MONDAY AND TUESDAY AHEAD OF A STRONG PACIFIC SYSTEM. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE THROUGHOUT THE DAY MONDAY...WITH WIDESPREAD SHOWERS AND ISOLATED TO POTENTIALLY SCATTERED THUNDERSTORMS BY LATE AFTERNOON AND EVENING. THIS ACTIVITY SHOULD CONTINUE INTO TUESDAY...WITH A DRAMATIC DECREASE IN TEMPERATURES BEHIND A STRONG COLD FRONT TUESDAY. TEMPERATURES SHOULD FALL AROUND 20 DEGREES COMPARED TO MONDAY. THIS FRONT WILL BRING AN INCREASE IN WINDS...WITH SOME GUSTS TO 35 MPH POSSIBLE TUESDAY AFTERNOON AND EVENING. SOME DRYING EXPECTED WEDNESDAY BEFORE ANOTHER TROUGH SWEEPS THROUGH THE REGION BY LATE WEEK...AGAIN INCREASING PRECIPITATION POTENTIAL AND WINDS. AD && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.